Alert archive / California / Flash Flood Warnings in 2004

Flash Flood Warning 81, NWS San Diego, CA

October 20, 2004San Diego County, California

NWS San Diego, CA issued this flash flood warning at Oct 20, 2004, 3:00 PM PDT for San Diego County, California. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 20, 2004, 3:00 PM PDT (22:00 UTC)
Expired
Oct 20, 2004, 7:00 PM PDT
In force
4 hr
Issued by
NWS San Diego, CA
Area
Counties, with a storm outline in the text

County San Diego County, CA

The radar

The San Diego radar (KNKX), 23 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 20, 3:48 PM PDTFLASH FLOOD9 Ne Lakeside, CAFLOODED WILDCAT CANYON RD. JUST NORTH OF BARONA CASINO.
Oct 20, 3:48 PM PDTFLASH FLOODEl Cajon, CANUMEROUS STREETS FLOODED IN EL CAJON. FLOOD CHANNEL 3 FT FROM FLOWING OVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2004-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2004-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KSGX 202150
FFWSGX
CAC073-210200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
300 PM PDT WED OCT 20 2004

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SAN DIEGO COUNTY
  THIS INCLUDES THE LOCATIONS OF...JULIAN...MOUNT LAGUNA...CREST     
  HARBISON CANYON...SPRING VALLEY...SANTEE...POWAY...NATIONAL        
  CITY...LEMON GROVE...LAKESIDE...LA MESA...EL CAJON AND             
  CHULA VISTA

* UNTIL 700 PM PDT

* AT 300 PM PDT...RADAR CONTINUED TO INDICATE HEAVY RAINFALL ACROSS 
MUCH OF SAN DIEGO COUNTY...MOSTLY WEST OF A LINE FROM BORREGO 
SPRINGS TO MOUNT LAGUNA. HEAVIEST RAIN EXTENDED FROM THE MOUNTAINS 
SOUTHWEST TO OVER THE COASTAL WATERS. RAINFALL RATES FROM 1/4 TO 1/2 
INCH PER HOUR WILL PRODUCE MORE MUDSLIDES AND ROCKSLIDES... 
ESPECIALLY IN THE BURN AREAS.  

LAT...LON 3261 11710 3269 11623 3303 11652 3338 11643 3342 11743

$$

PURPURA/MOEDE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Oct 20, 2:00 PM PDT, 1 hour earlier.

Area forecast discussion, Oct 20, 2:00 PM PDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT WED OCT 20 2004

.SYNOPSIS...A STRONG FRONTAL SYSTEM WAS MOSTLY OUT OF THE AREA WITH
THE BACK EDGE OF THE FRONT MOVING THROUGH NORTHERN SAN DIEGO COUNTY.
THE UPPER LEVEL LOW AND COLD AIR ALOFT WILL MOVE OVER TONIGHT AND
THURSDAY WITH A CHANCE OF THUNDERSTORMS AND SOME SNOW IN THE HIGHEST
ELEVATIONS. SHOWERS AND POSSIBLE THUNDERSTORMS ON THURSDAY WILL
DECREASE FROM THE NORTH THURSDAY NIGHT AND EARLY FRIDAY MORNING. THE
TROUGH WILL WEAKEN OVER THE AREA WITH HIGHER PRESSURE ALOFT LATE
FRIDAY THROUGH MONDAY. ANOTHER COLD FRONT IS EXPECTED TUESDAY INTO
WEDNESDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

THE FRONT WAS WEAKENING AND MOVING OUT OF SAN DIEGO COUNTY EARLY
THIS AFTERNOON. SHOWERS WILL MOVE IN AS THE UPPER LEVEL LOW DROPS
SOUTH. GUSTY WINDS WERE DECREASING ALSO. LOCAL AREAS COULD RECEIVE
ABOUT AN HALF INCH TO ONE INCH FROM SHOWERS AND THUNDERSTORMS
TONIGHT THROUGH THURSDAY. COLD AIR FROM THE UPPER LEVEL LOW WILL
MOVE OVER THE AREA TONIGHT AND THURSDAY WITH SHOWERS AND POSSIBLE
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL. SOME SHOWERS MAY LINGER
INTO FRI MORNING THEN THE TROUGH WILL WEAKEN WITH HIGHER PRESSURE
ALOFT OVER SOCAL. A WEAK TROUGH WILL REMAIN OVER THE AREA SATURDAY
THROUGH MONDAY. A LARGE TROUGH DEEPENS INTO THE AREA TUE THRU WED
WITH ANOTHER COLD FRONT MOVING THRU SOCAL.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH AND WARNINGS...SEE LAXFFASGX...LAXFFWSGX AND
LAXFLSSGX.
WIND ADVISORY...SEE LAXNPWSGX.
HAZARDOUS WEATHER OUTLOOK...SEE LAXHWOSGX.

&&

WHITLOW
Hazardous weather outlook, Oct 20, 2:00 PM PDT, 1 hour before
HWOSGX

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT WED OCT 20 2004

CAZ042-043-048-050-211300-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
200 PM PDT WED OCT 20 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AND VALLEY AREAS IN
SOUTHWESTERN CALIFORNIA.

.DAY ONE... TONIGHT.

FLASH FLOOD WATCH CONTINUES IN EFFECT UNTIL 200 PM THURSDAY.

RIP CURRENT POTENTIAL IS HIGH FOR THE ORANGE AND SAN DIEGO COUNTY
BEACHES.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY.

A TROUGH OF LOW PRESSURE WITH BRING SCATTERED SHOWERS AND POSSIBLE
THUNDERSTORMS THURSDAY. PERIODS OF HEAVY RAIN WITH FLASH FLOODING
AND MUDSLIDES ARE POSSIBLE.

CAZ055-056-057-058-211300-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
200 PM PDT WED OCT 20 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAIN AREAS IN SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TONIGHT.

FLASH FLOOD WATCH CONTINUES IN EFFECT UNTIL 200 PM THURSDAY.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY.

POSSIBLE PERIODS OF HEAVY RAIN WITH FLASH FLOODING AND MUDSLIDES
THURSDAY.

CAZ060-061-062-211300-
APPLE AND YUCCA VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
200 PM PDT WED OCT 20 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERT AREAS IN SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TONIGHT.

FLASH FLOOD WATCH CONTINUES IN EFFECT FOR APPLE AND YUCCA VALLEYS
UNTIL 200 PM THURSDAY.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY.

POSSIBLE PERIODS OF HEAVY RAIN WITH URBAN AND SMALL STREAM FLOODING
THURSDAY.

MOEDE

In the hours before

Local storm report, Oct 20, 10:12 AM PDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1012 AM PDT WED OCT 20 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      FONTANA                 34.10N 117.46W
10/20/2004                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            VEHICLES STUCK ON COMMUTER TRAIN TRACKS DUE TO FLOODING.

0930 AM     FLASH FLOOD      RIVERSIDE               33.94N 117.40W
10/20/2004                   RIVERSIDE          CA   DEPT OF HIGHWAYS

            VEHICLES STUCK IN DITCH FULL OF WATER. PARTIES IN
            VEHICLES.

0928 AM     FLASH FLOOD      RIVERSIDE               33.94N 117.40W
10/20/2004                   RIVERSIDE          CA   DEPT OF HIGHWAYS

            TWO FEET OF WATER AT HWY 91 AND UNIVERSITY AV.

0927 AM     FLASH FLOOD      DEVORE                  34.22N 117.40W
10/20/2004                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            GLEN HELEN RD AT I-15 COMPLETELY COVERED WITH ONE INCH OF
            MUD NEAR THE RANGER STATION.

0925 AM     FLASH FLOOD      FONTANA                 34.10N 117.46W
10/20/2004                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            WATER FLODDING INTO HOUSES AT ETIWANDA AV AND HOMES AV.

0904 AM     FLASH FLOOD      OCEANSIDE               33.20N 117.38W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            ENTIRE FREEWAY FLOODED I-5 AT MISSION AV.

0904 AM     FLASH FLOOD      FALLBROOK               33.37N 117.24W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            INTERSECTION FLOODED AT S. MISSION RD. AT ROCKY CREST RD.

0839 AM     FLASH FLOOD      LAKE ELSINORE           33.67N 117.32W
10/20/2004                   RIVERSIDE          CA   DEPT OF HIGHWAYS

            MUDSLIDE ON WESTSIDE OF LAKE ELSINORE AT HWY 74 AND GRAND
            AV.

0842 AM     FLASH FLOOD      ORANGE                  33.81N 117.82W
10/20/2004                   ORANGE             CA   DEPT OF HIGHWAYS

            FLOODING AT THE CONNECTION OF THE HWY 55 AND HWY 91.

0814 AM     FLASH FLOOD      ALPINE                  32.84N 116.76W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            MUDSLIDE AT HWY 79 JUST NORTH OF VIEJAS BLVD.

0852 AM     FLASH FLOOD      SAN BERNARDINO          34.14N 117.29W
10/20/2004                   SAN BERNARDINO     CA   TRAINED SPOTTER

            FLOODED ROADWAYS.

0752 AM     FLASH FLOOD      PLACENTIA               33.88N 117.85W
10/20/2004                   ORANGE             CA   TRAINED SPOTTER

            LOCAL FLOODING. 2.90 INCHES OF RAIN SINCE MIDNIGHT.

0917 AM     FLASH FLOOD      SAN MARCOS              33.14N 117.17W
10/20/2004                   SAN DIEGO          CA   TRAINED SPOTTER

            LOCAL STREET FLOODING.

0835 AM     HIGH SUST WINDS  VISTA                   33.19N 117.24W
10/20/2004  0 MPH            SAN DIEGO          CA   TRAINED SPOTTER

            25 TO 35 MPH WITH GUSTS TO 50 MPH. 8 INCH TREE LIMB
            BROKEN OFF.

0956 AM     FLASH FLOOD      COSTA MESA              33.67N 117.91W
10/20/2004                   ORANGE             CA   DEPT OF HIGHWAYS

            FLOODING ON SOUTHBOUND I-405 AT BRISTOL.

0956 AM     FLASH FLOOD      LAKE ARROWHEAD          34.26N 117.19W
10/20/2004                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            MUDSLIDE ON HWY 189 IN TWIN PEAKS - RIMFOREST AREA.

0935 AM     FLASH FLOOD      TECATE                  32.58N 116.63W
10/20/2004                   SAN DIEGO          CA   PUBLIC

            ROADWAYS FLOODED AND IMPASSABLE IN TECATE AREA.

0958 AM     FLASH FLOOD      WINCHESTER              33.71N 117.08W
10/20/2004                   RIVERSIDE          CA   TRAINED SPOTTER

            ROAD FLOODING, VEHICLE RESCUE, HOMES FLOODED. WIND GUSTS
            TO 38 MPH.

1009 AM     FLASH FLOOD      ESCONDIDO               33.14N 117.07W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            FLOODING ALONG I-15 NORTH OF ESCONDIDO AT GOPHER CANYON
            RD.

1009 AM     FLASH FLOOD      MURRIETA                33.56N 117.21W
10/20/2004                   RIVERSIDE          CA   DEPT OF HIGHWAYS

            ENTIRE ROADWAY FLOODED AT SCOTT RD. AND MENIFEE RD.

1009 AM     FLASH FLOOD      MURRIETA                33.56N 117.21W
10/20/2004                   RIVERSIDE          CA   DEPT OF HIGHWAYS

            SEVERAL VEHICLES STALLED IN WATER ABOUT 20 INCHES DEEP AT
            SCOTT RD. AND I-215.

&&

MM
Local storm report, Oct 20, 11:22 AM PDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1122 AM PDT WED OCT 20 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1050 AM     FLASH FLOOD      RIVERSIDE               33.94N 117.40W
10/20/2004                   RIVERSIDE          CA   DEPT OF HIGHWAYS

            FLOODED LANE ON WESTBOUND HWY 60 AT ROUBIDOUX RD.

1050 AM     FLASH FLOOD      TUSTIN                  33.73N 117.81W
10/20/2004                   ORANGE             CA   DEPT OF HIGHWAYS

            FLOODING ON HWY 241 AT HWY 261 NORTHEAST OF TUSTIN.

1050 AM     FLASH FLOOD      VALLEY CENTER           33.22N 117.01W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            FLOODING ROADS IMPASSABLE AT WOODS VALLEY RD AT COOL
            WATER RANCH RD.

0321 AM     FLASH FLOOD      WRIGHTWOOD              34.36N 117.63W
10/20/2004                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            HWY 2 WASHED OUT AT SHEEP CREEK DR. 2 FEET OF MUD AND
            ROCKS ON ROADWAY. VEHICLE STUCK. BRIDGE WASHED OUT. ROAD
            CLOSED FROM HWY 138.

1050 AM     FLASH FLOOD      ESCONDIDO               33.14N 117.07W
10/20/2004                   SAN DIEGO          CA   NWS EMPLOYEE

            ESCONDIDO CREEK AT HARMONY GROVE RD IS 1 FOOT FROM
            COVERING ROAD. SEVERAL INTERSECTIONS IN VICINITY WITH UP
            TO 4 INCHES WATER.

1045 AM     FLASH FLOOD      HESPERIA                34.42N 117.30W
10/20/2004                   SAN BERNARDINO     CA   TRAINED SPOTTER

            FLOODED ROADWAYS WITH 6 TO 8 INCHES OF WATER, AND 1 FOOT
            DEEP IN LOW SPOTS.

1013 AM     NON-TSTM WND GST VALLEY CENTER           33.22N 117.01W
10/20/2004  0 MPH            SAN DIEGO          CA   TRAINED SPOTTER

            WINDS 40 TO 45 MPH.

1018 AM     FLASH FLOOD      COSTA MESA              33.67N 117.91W
10/20/2004                   ORANGE             CA   TRAINED SPOTTER

            FLOODING, 3.52 INCHES SINCE MIDNIGHT.

1035 AM     FLASH FLOOD      VALLEY CENTER           33.22N 117.01W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            FLOODED ROADWAY OF HWY 76 AT COLE GRADE RD.

1035 AM     FLASH FLOOD      CHULA VISTA             32.64N 117.08W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            ROADWAY FLOODING ON OTAY LAKES RD. NEAR HWY 94.

1035 AM     FLASH FLOOD      RIVERSIDE               33.94N 117.40W
10/20/2004                   RIVERSIDE          CA   DEPT OF HIGHWAYS

            MUD SLIDE ON HWY 60 AT PEDLEY RD.

1037 AM     FLASH FLOOD      CHINO HILLS             33.97N 117.75W
10/20/2004                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            MUD SLIDE 6 INCHES DEEP COVERING HWY 142, CARBON CANYON
            RD. AT CANON LN.

1037 AM     FLASH FLOOD      ONTARIO                 34.05N 117.61W
10/20/2004                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            FLOODED LANE CLOSURE WESTBOUND I-10 AT MILLIKEN AV. DUE
            TO MUD AND DEBRIS.

1037 AM     FLASH FLOOD      MIRA LOMA               33.98N 117.51W
10/20/2004                   RIVERSIDE          CA   DEPT OF HIGHWAYS

            FLOODING AT FLESPAR ST. AND 56TH ST. CAR STUCK IN WATER.

1115 AM     FLASH FLOOD      SAN DIEGO               32.72N 117.16W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            ROADS SLIGHTLY FLOODED ON HWY 163 JUST SOUTH OF I-8.

1115 AM     FLASH FLOOD      SAN DIEGO               32.72N 117.16W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            FLOODING ALONG WESTBOUND HWY 56 AT BLACK MOUNTAIN RD.
            WATER ACROSS ALL LANES.

1105 AM     FLASH FLOOD      2 E HESPERIA            34.42N 117.26W
10/20/2004                   SAN BERNARDINO     CA   TRAINED SPOTTER

            STREET FLOODING. MANY INTERSECTIONS 8 TO 10 INCHES OF
            WATER, SOME AREAS 1 FOOT OF WATER. BACKYARD 4 INCHES OF
            WATER. 1.32 INCHES OF RAINFALL SINCE MIDNIGHT.

1112 AM     FLASH FLOOD      BONSALL                 33.28N 117.22W
10/20/2004                   SAN DIEGO          CA   TRAINED SPOTTER

            MUD AND DEBRIS ON HWY 76 ONE MILE WEST OF OLIVE HILL.

&&

MM
Local storm report, Oct 20, 12:52 PM PDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1252 PM PDT WED OCT 20 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1215 PM     FLASH FLOOD      CUYAMACA PEAK           32.95N 116.61W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            MUD SLIDE ON HWY 79 AT LAKE CUYAMACA.

1215 PM     FLASH FLOOD      DULZURA                 32.64N 116.78W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            MUDSLIDE ON HWY 94 AT DULZURA.

1215 PM     FLASH FLOOD      ALPINE                  32.84N 116.76W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            MUDSLIDE IN CREST WESTBOUND I-8 AT DUNBAR LN.

1215 PM     FLASH FLOOD      PAUMA VALLEY            33.30N 116.98W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            FLOODED ROADWAY ON HWY 76 IN TWO SPOTS NEAR RICE CANYON
            RD., AND 3 INCHES OF FLOWING WATER AT EL CINDO.

1155 AM     FLASH FLOOD      ESCONDIDO               33.14N 117.07W
10/20/2004                   SAN DIEGO          CA   NWS EMPLOYEE

            FLOODING AT COUNTRY CLUB RD. AND HARMONY GROVE RD. THE
            LATTER IS CLOSED AT ESCONDIDO CREEK. 2 TO 3 FEET OF WATER
            RUNNING OVER THE ROAD.

1129 AM     FLASH FLOOD      SAN MARCOS              33.14N 117.17W
10/20/2004                   SAN DIEGO          CA   TRAINED SPOTTER

            FLOODED ROAD AT CRAVEN. 3 TO 4 FEET OF SWIFT MOVING
            WATER.

1125 AM     FLASH FLOOD      VALLEY CENTER           33.22N 117.01W
10/20/2004                   SAN DIEGO          CA   TRAINED SPOTTER

            FLOODING ON LAKE WOHLFORD RD. AT VALLEY CENTER RD. CLOSED
            DUE TO FLOODING AND DEBRIS.

1138 AM     HIGH SUST WINDS  ALPINE                  32.84N 116.76W
10/20/2004  0 MPH            SAN DIEGO          CA   TRAINED SPOTTER

            WIND GUST 44 MPH.

1140 AM     FLASH FLOOD      SAN DIEGO               32.72N 117.16W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            FLOODING ON WESTBOUND HWY 94 AT EUCLID OFFRAMP.

1141 AM     FLASH FLOOD      SAN DIEGO               32.72N 117.16W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            FLOODED ONRAMP ON I-5 AND 1ST AV. IN DOWNTOWN.

1141 AM     FLASH FLOOD      RANCHITA                33.21N 116.52W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            MUDSLIDE AT JUNCTION OF S22 AND S2 WEST OF RANCHITA.

1141 AM     FLASH FLOOD      NATIONAL CITY           32.67N 117.10W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            FLOODED ROADWAY ON I-805 AT PLAZA BLVD.

1141 AM     FLASH FLOOD      CHULA VISTA             32.64N 117.08W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            FLOODED AT NORTHBOUND I-805 JUST SOUTH OF MAIN ST.

1142 AM     FLASH FLOOD      RANCHO CUCAMONGA        34.12N 117.57W
10/20/2004                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            LANES CLOSED DUE TO FLOODING ON NORTHBOUND EUCLID.
            MOUNTAIN AND EUCLID CLOSED TO MT. BALDY.

1142 AM     FLASH FLOOD      MIRA LOMA               33.98N 117.51W
10/20/2004                   RIVERSIDE          CA   DEPT OF HIGHWAYS

            FLOODING AT LIMONITE AND LUCRETIA AVS.

1143 AM     FLASH FLOOD      FONTANA                 34.10N 117.46W
10/20/2004                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            FLOODING CLOSED VALLEY BLVD. AT COMMERCE.

1144 AM     FLASH FLOOD      COSTA MESA              33.67N 117.91W
10/20/2004                   ORANGE             CA   DEPT OF HIGHWAYS

            HARBOR BLVD. ONRAMP TO I-405 FLOODED.

1144 AM     FLASH FLOOD      HEMET                   33.73N 117.00W
10/20/2004                   RIVERSIDE          CA   DEPT OF HIGHWAYS

            LARGE BOULDERS IN ROADWAY EAST OF HEMET NEAR THE RANGER
            STATION.

1249 AM     FLASH FLOOD      SAN JUAN CAPISTRANO     33.50N 117.65W
10/20/2004                   ORANGE             CA   DEPT OF HIGHWAYS

            ROCKS BLOCKING THE ROADWAY ON HWY 74 JUST EAST OF LA PATA
            AV. EAST OF SAN JUAN CAPISTRANO.

&&

MM
Local storm report, Oct 20, 2:21 PM PDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
221 PM PDT WED OCT 20 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0130 PM     AVALANCHE        ESCONDIDO               33.14N 117.07W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            ROCKS IN RANCHO SANTA FE ON EL CAMINO DEL NORTE AND DEL
            DIOS HWY AND NEAR LAKE HODGES ON DEL DIOS HWY.

0105 PM     FLASH FLOOD      RAMONA                  33.04N 116.87W
10/20/2004                   SAN DIEGO          CA   COUNTY OFFICIAL

            ROAD CLOSED MUSSEY GRADE SOUTHWEST OF RAMONA.

0105 PM     FLASH FLOOD      EL CAJON                32.80N 116.96W
10/20/2004                   SAN DIEGO          CA   COUNTY OFFICIAL

            ROAD CLOSURE AND HOUSES FLOODED IN EAST EL CAJON AT
            GREENFIELD RD.

0105 PM     FLASH FLOOD      SPRING VALLEY           32.72N 116.99W
10/20/2004                   SAN DIEGO          CA   COUNTY OFFICIAL

            QUARRY ROAD CLOSED DUE TO 5 TO 6 FEET OF WATER.

0105 PM     FLASH FLOOD      CHULA VISTA             32.64N 117.08W
10/20/2004                   SAN DIEGO          CA   COUNTY OFFICIAL

            ROAD CLOSED OTAY LAKES RD. FROM 1,000 TRAILS CAMPGROUND
            TO CHULA VISTA. ORCHARD RD. ALSO CLOSED.

0139 PM     FLASH FLOOD      FALLBROOK               33.37N 117.24W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            ROADWAY FLOODED, SANDIA CREEK RD. AT ROCK MOUNTAIN DR.
            NORTH OF FALLBROOK.

0130 PM     FLASH FLOOD      LAKESIDE                32.85N 116.91W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            ROAD FLOODED IN LOW SPOT OF WILDCAT CANYON RD. NEAR SAN
            VICENTE RD.

0120 PM     FLASH FLOOD      DULZURA                 32.64N 116.78W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            ROAD FLOODED ON HWY 94 AT OTAY LAKES RD.

0120 PM     FLASH FLOOD      CHULA VISTA             32.64N 117.08W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            I-805 FLOODED AT E ST. AND TELEGRAPH CANYON RD.

0216 PM     FLASH FLOOD      LEMON GROVE             32.73N 117.03W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            FLOODED ROAD ONRAMP LEMON GROVE AV. TO HWY 94.

0114 PM     FLASH FLOOD      VALLEY CENTER           33.22N 117.01W
10/20/2004                   SAN DIEGO          CA   TRAINED SPOTTER

            3 INCHES OF WATER AND DEBRIS AT LILAC AND OLD CASTLE.

&&

MM

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 11:50 PM PDTFlash Flood WarningSGXSan Bernardino6 hr
Oct 20, 4:00 AM PDTFlash Flood WarningSGXOrange3 hr
Oct 20, 6:15 AM PDTFlash Flood WarningSGXOrange, Riverside, San Bernardino, San Diego3 hr
Oct 20, 9:00 AM PDTFlash Flood WarningSGXOrange, Riverside, San Bernardino, San Diego2 hr
Oct 20, 10:38 AM PDTFlash Flood WarningSGXRiverside, San Bernardino, San Diego2 hr
Oct 20, 1:00 PM PDTFlash Flood WarningSGXSan Diego2 hr

Nearby

Flash Flood Warnings in California, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.